diagnosis

hello everyone.

Its ages since been onm here due to ill health.

The past few months have been a roller coaster for me.

I WAS DROPPING ON THE STERIODS TWO AND A HALF A WEEK GOT DOWN TO TEN THEN IT WAS DISCOVERED I HAD DIABETES. tHE GP FELT THE STERIODS HAD PUSHED ME OVER THE EDGE OF BEING BORDRLINE DIABETES SO I WAS SENT FOR TEST. I HAD HEART LUNG TEST WITH MATLIN INGECTIONS IN MY STOMACH FOR A WEEK SEE IF THERE WERE BLOOD CLOTS ON EITH.

I HAD THE SCAN IT WAS CLEAR THANKS BE TO God.

I RETURNED TO REMATOLIGIST WHO SAID STAY ON TEN I HAD FURTHER BLOOD TESTE. THESE SHOWN VERY HIGH INFLAMMATION LEVL OF WHICH I MUST AMIT HAVE CAUSED ME NO END OF PAIN. I AM BACK ON 15 MLS AND FEELING BETTER. I SEE SPECIALIST AGAIN 13 FEB. REDUCTION FOR ME HAS BEEN A YO YO AND ITS LWAYS THE REDUCING CAUSING MAGOR PROBLEMS. WEAKNESS SWEATING TERRIBLE SPINE KNECK PAIN LACK SLEEP. I NOW HAVE TO WATCH MY SUGAR LEAVLS. I HOPE IT HELPS SOMEONE AND SORRY DELAY TO REPLY GOOD LUCK YOUR FURTHER TREATMENT JINNY GIRL

10 Replies

oldestnewest
  • Hi Jinny

    Sounds a bit like me. Only I was diabetic before my PMR diagnosis and before pred. I am the same I have got down to 12mg 10 days ago but today been told to go back to 15mg and if no better then to 20mg. I also have RA so on MTX for that but it's not working. Join diabetes uk they are on facebook or website and are fab with info for type 2.

    What meds are you on for the diabetes? unfortunately the pred will raise your blood glucose but as you come down on the pred the diabetes can get better. CAN but not garunteed to.

    Sue

  • hi sue as you see just replied to post about reduction in steriods what is the site diabetes your on love to read about it. No meds as yet being monitured on levals pricks in fingers with moniture not to bad, worse evening when higher. lower mornings about average. i am watching diet lol fingers crossed lost weight not enough yet though. Do i have to infotm dvla of both conditions as i drive be very appreciated jinnyxxx

  • Hi Jinny

    I'm sorry to hear that following a flare you have had to increase the steroids back up to 15mgs.

    I note that you were reducing 2.5mg a week down to 10mg - that has obviously been too steep and too fast a reduction when approaching 10mgs which is probably the reason that the blood tests are showing high inflammation again.

    If you look up the British Society of Rheumatologists Guidelines for the treatment of PMR, you will see that the suggested regime for reducing from 15 (after 3 weeks) is to 12.5, staying there for another 3 weeks, then going to 10mg and staying there for 4-6 weeks. The lower you get on the dose, then the slower you need to go. The latest thinking is that we should never reduce by more than 10%. You will find the Guidelines on the PMRGCAuk website.

    I hope you start to feel better soon.

  • I found this interesting as I have recently gone down to 17.5mg then 15mg. I was supposed to go down to 12.5mg but had aches in my neck shoulders and temple so have stayed on 15 for three weeks instead of going down again. Previously I have found when I dropped a dose that I would get a few aches for a few days, then my body got used to it.

    I have found reading this site really helpful as I realise other people have similar experiences and it has give me the confidence to listen to my body and slow down the reducing.

    Also I did not know about the British Society of Rheumatologists or its guidelines. My consultant does seem to be following them as she did tell me to slow down when I got to 12.5.mg. I think she has been good. She has never suggested reducing faster than fortnightly, weekly sounds too fast to me. Good luck.

  • Re reducing the steroids I have been stuck on 7, 7, 6 for over a month now. Didn't feel I could go further because like Allotment-lover I have aches in neck, shoulders and temple too.

    Last weekend even my legs and back were aching and I was tired and stiff for most of the day.

    Fortunately I had my six-month appt with rheumatologist on Monday. When i saw her she told me to stay on the 7, 7, 6 dose until I felt less pain and only to reduce very, very slowly over a longer period.

    She also thinks now I have fibromyelgia as well as PMR so waiting to collect some more tablets today for that.

  • Hi Penny

    I'm sorry to hear that your GP thinks you may now have Fibromyalgia - as if PMR isn't quite enough!

    A paper was written in September 2011 by a member on the committee of PMRGCAuk (also organiser of a PMR support group in East Anglia) together with someone from the Fibromyalgia Association UK, setting out the comparison between PMR and Fibro which you may find of interest. If you Google fmauk.org there may be a copy on their website.

    I do hope that you will soon start to feel better sticking at your present dose.

  • Hi Jinny,

    My opinion is that you dropped far too fast - below 20mg I could only drop by 1mg at a time every 3 weeks. Any faster and symptoms of PMR returned. You simply went too fast. Your doctors have to get your diabetes under control to allow you to make sensible reductions in dosage. You risk a serious flare in PMR which could put you in danger of developing GCA if you continue on this course.

    Reducing steroids too quickly can cause symptoms very like those of Fibromyalgia - aches and pains all over the body and tiredness Believe me because I am having them now and they are caused by the body's reaction to steroid reduction. On steroids our bodies become very reliant on this drug. It isn't supposed to be addictive, but it might as well be. The drops can cause side effects which often feel like the symptoms of PMR or Fibro.

    Go slower and use an extra pain killer to reduce the side effects of the reductions if your doctors will allow.

    Pats.

  • I have just joined this group and hope Jinny you are feeling better. i was just diagnosed last thursday and now on Day 3 of steroids so feeling a bit better. It is really interesting to read peoples experiences of the dosage reductions. I am keen to get any advice possible as this has completely floored me as am generally healthy with an energetic busy lifestyle.

  • hi everyone hope your coping okay if not don't give up. thankyou anns for sensible advise you were correct about to quick reduction in steriods.

    I went to doctors last week with pain across chest and breathing bad.She checked lungs heart both clear. She pressed under collar bone right across my chest i nearly jumped out chair very painful. I was told thats polimiglica the muscles are badly swollen your blood levels inflamation very high. i asked regarding the wheezing the muscles squeezing the tubes.in my throat so that reassured me. I was put back up tp 15 from 7 and a half. i have sweat a great deal the pain is easing and with th diabetes watch my weight. It is very hard. Am not on tablets or insulin and losing weight increases chances diabetes might go away fingers crossed. i get very tired and the pain can catch me out but am coping. i see specialist for polimigalic 13th

    thanks all advise reading helps so much many useful tips. Bing in wheelchair makes it harder but am deteremomned keep active good luck to everyone future treatment its a real mystery one to me this jinnyxxx

  • diabetes.org.uk

    This is the website Jinny but on facebook also and theywill answer any question you have. Good luck

You may also like...